Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 37, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Oct 9, 2010, 9:14 AM EDT for Broward County, Miami-Dade County, Monroe County, Florida. It took effect at Oct 9, 2010, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2010, 9:14 AM EDT (13:14 UTC)
- In effect from
- Oct 9, 2010, 12:00 PM EDT
- Expired
- Oct 9, 2010, 4:09 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS82 KMFL 091314 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 914 AM EDT SAT OCT 9 2010 ...FIRE WEATHER WARNING THIS AFTERNOON AND EARLY EVENING FOR THE INTERIOR AREAS OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-067-070-071-073-075-100000- /O.NEW.KMFL.FW.W.0037.101009T1600Z-101010T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 914 AM EDT SAT OCT 9 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... DRY AIR JUST ABOVE THE SURFACE WILL MIX DOWN WITH THE HEATING OF THE DAY TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR PARTS OF INTERIOR SOUTH FLORIDA. AREAS OF CONCENTRATION WILL BE WESTERN GLADES AND HENDRY COUNTIES, EASTERN COLLIER COUNTY, NORTHEAST MAINLAND MONROE COUNTY AND THE WESTERN SECTIONS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
261 WWUS82 KMFL 091814 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT SAT OCT 9 2010 ...FIRE WEATHER WARNING THIS AFTERNOON AND EARLY EVENING FOR THE INTERIOR AREAS OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... ...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR INLAND COLLIER, HENDRY AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-070-100000- /O.NEW.KMFL.FW.A.0030.101010T1700Z-101010T2200Z/ /O.CON.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/ GLADES-HENDRY-INLAND COLLIER- 214 PM EDT SAT OCT 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... DRY AIR JUST ABOVE THE SURFACE IS MIXING DOWN TO THE SURFACE WITH HEATING AND MOST AREAS IN GLADES, HENDRY AND INLAND COLLIER COUNTIES IN SOUTH FLORIDA WILL EXPERIENCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE. THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI IS CONTINUING THE RED FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THERE IS A POSSIBILITY THAT RH'S MAY DROP TO NEAR OR JUST BELOW 4 HOURS SUNDAY AFTERNOON FOR THE ABOVE NAMED AREAS, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067-071-073-075-100000- /O.CON.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 214 PM EDT SAT OCT 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... DRY AIR JUST ABOVE THE SURFACE IS MIXING DOWN TO THE SURFACE WITH HEATING AND SOME AREAS IN WESTERN PALM BEACH, WESTERN BROWARD AND WESTERN MIAMI-DADE COUNTIES IN SOUTH FLORIDA WILL EXPERIENCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE. THEREFORE... THE NATIONAL WEATHER SERVICE IN MIAMI IS CONTINUING A RED FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
535 WWUS82 KMFL 092009 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 409 PM EDT SAT OCT 9 2010 FLZ063-066-070-101000- /O.CAN.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/ /O.CON.KMFL.FW.A.0030.101010T1700Z-101010T2200Z/ GLADES-HENDRY-INLAND COLLIER- 409 PM EDT SAT OCT 9 2010 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES FOR THE POSSIBILITY OF RH'S FALLING BELOW 35 PERCENT FOR 4 HOURS... RH'S ARE PREVAILING IN THE 40'S ACROSS MOST AREAS THIS AFTERNOON. THE FEW LOCALES THAT HAD RH'S JUST BELOW 35 PERCENT HAVE SINCE RISEN...SO MINIMUM RH DURATION WILL NOT BE MET. THEREFORE...THE RED FLAG WARNING FOR THE INTERIOR HAS BEEN CANCELLED FOR THIS AFTERNOON. RH'S WILL CONTINUE NEAR 35 PERCENT AT JUST A FEW LOCALES BEFORE RISING OVER THE NEXT HOUR OR SO. THERE IS A POSSIBILITY THAT RH'S MAY DROP TO JUST BELOW 35 PERCENT FOR 4 HOURS SUNDAY AFTERNOON FOR GLADES, HENDRY, AND INLAND COLLIER COUNTIES. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS SUNDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067-071-073-075-092115- /O.CAN.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 409 PM EDT SAT OCT 9 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RH'S ARE PREVAILING IN THE 40'S ACROSS MOST AREAS THIS AFTERNOON. THE FEW LOCALES THAT HAD RH'S JUST BELOW 35 PERCENT HAVE SINCE RISEN...SO MINIMUM RH DURATION WILL NOT BE MET. THEREFORE...THE RED FLAG WARNING FOR THE INTERIOR HAS BEEN CANCELLED FOR THIS AFTERNOON. RH'S WILL CONTINUE NEAR 35 PERCENT AT JUST A FEW LOCALES BEFORE RISING OVER THE NEXT HOUR OR SO. $$ GREGORIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 9, 7:58 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 9, 7:58 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 758 AM EDT SAT OCT 9 2010 .AVIATION...NO SIGNIFICANT CHANGES TO PREVIOUS DISCUSSION REASONING...VFR CONDITIONS SHOULD CONTINUE THROUGH NEXT 24 HRS. VARIABLE LIGHT WINDS WILL PREVAIL THROUGH THIS MORNING BECOMING MOSTLY NORTHEAST AT 7-10 KTS OVER THE ERN TERMINALS AFTER 15Z. THE WEST COAST SEA BREEZE MAY REACH KAPF AFTER 16Z WITH WESTERLY WINDS ARND 7 KTS THROUGH THE AFTERNOON. && AVIATION/RADAR...18
Hazardous weather outlook, Oct 9, 4:58 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 458 AM EDT SAT OCT 9 2010 FLZ063-066>075-168-172>174-100000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 458 AM EDT SAT OCT 9 2010 ...MINOR COASTAL FLOODING POSSIBLE ATLANTIC COAST... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: MINOR COASTAL FLOODING CAN BE EXPECTED ALONG THE IMMEDIATE ATLANTIC COAST, ESPECIALLY DURING TIMES OF HIGH TIDE. THE NEXT HIGH TIDE WILL OCCUR SHORTLY BEFORE 10 AM THIS MORNING AND AGAIN AROUND 10 PM TONIGHT. MINOR STREET FLOODING MAY OCCUR ALONG THE MORE VULNERABLE COASTAL ROADS, ESPECIALLY FROM HOLLYWOOD TO SOUTH BEACH. RIP CURRENTS: A NORTHEASTERLY WIND AT 5 TO 10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF MIAMI- DADE, BROWARD AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:14 PM EDT | Fire Weather Watch | MFL | 13 hr | |
| Oct 9, 2:20 PM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 12 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.